Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 5, 2015, 5:31 PM CDT for Greene County, Missouri. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 5, 2015, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 7 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:45 PM CDT | FLASH FLOOD | 5 Wnw Springfield, MO | 2 WATER RESCUES OCCURED AT CHESTNUT EXPRESSWAY NEAR HAZELTINE ROAD UNDERNEATH RAILROAD OVERPASS. WATER WAS UP TO CAR WINDOWS. ROAD IS IMPASSABLE. EVERYONE WAS RESCUED SAFELY |
| Jul 5, 5:45 PM CDT | FLASH FLOOD | 5 Wnw Springfield, MO | WATER RESCUE OCCURED AT CHESTNUT EXPRESSWAY NEAR HAZELTINE ROAD UNDERNEATH RAILROAD OVERPASS. WATER WAS UP TO CAR WINDOWS. ROAD IS IMPASSABLE |
| Jul 5, 6:24 PM CDT | FLASH FLOOD | 5 Sse Willard, MO | WATER OVER THE ROADWAY AT AIRPORT ROAD NORTH OF HIGHWAY 266 |
| Jul 5, 6:24 PM CDT | FLASH FLOOD | 6 Sse Willard, MO | WATER OVER THE ROADWAY ALONG HIGHWAY EE AT THE WHITE CHAPEL CEMETARY |
| Jul 5, 6:25 PM CDT | FLASH FLOOD | 6 N Battlefield, MO | FARM ROAD 140 AT MILLER ROAD WEST OF SPRINGFIELD WAS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931
WGUS53 KSGF 052231
FFWSGF
MOC077-060200-
/O.NEW.KSGF.FF.W.0047.150705T2231Z-150706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 PM CDT.
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. RADAR HAS ESTIMATED TWO INCHES OF RAINFALL HAVE
FALLEN IN LESS THAN AN HOUR ACROSS PORTIONS OF CENTRAL AND
WESTERN SPRINGFIELD.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BATTLEFIELD...BOIS
D'ARC...CAVE SPRINGS...EBENEZER...GALLOWAY...GLIDEWELL...
REPUBLIC...SPRINGFIELD AND WILLARD. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3710 9358 3736 9355 3735 9324 3714 9324
3709 9325 3709 9342
$$
WISE2 follow-up statements
038
WGUS73 KSGF 052315
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT SUN JUL 5 2015
MOC077-060200-
/O.CON.KSGF.FF.W.0047.000000T0000Z-150706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
615 PM CDT SUN JUL 5 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN GREENE COUNTY...
AT 605 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. A WATER RESCUE OCCURRED AT CHESTNUT EXPRESSWAY NEAR
HAZELTINE. FLOODING IS OCCURRING ACROSS PORTIONS OF WESTERN
SPRINGFIELD INCLUDING RAPID RISES ALONG WILSON CREEK JUST WEST OF
SPRINGFIELD.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...BATTLEFIELD...CAVE
SPRINGS...REPUBLIC...SPRINGFIELD AND WILLARD. CREEKS...STREAMS AND
LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3710 9358 3736 9355 3735 9324 3714 9324
3709 9325 3709 9342
$$
WISE072
WGUS73 KSGF 060155
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT SUN JUL 5 2015
MOC077-060205-
/O.EXP.KSGF.FF.W.0047.000000T0000Z-150706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
855 PM CDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR WESTERN
GREENE COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3710 9358 3736 9355 3735 9324 3714 9324
3709 9325 3709 9342
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:11 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 5, 3:11 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 311 PM CDT Sun Jul 5 2015 .SHORT TERM...(This Evening through Monday) Issued at 307 PM CDT SUN JUL 5 2015 Some weak convection has developed across southwestern Missouri along an area of weak convergence in the lower atmosphere. Additional activity is ongoing across northern Arkansas in the higher terrain. Some of this activity may linger into this evening and should diminish with the loss of daytime heating. The prospects for overnight convection then look low, but are not zero. Weak low-level jet-lets will induce localized areas of isentropic upglide which may be enough for an isolated shower or thunderstorm. More pop-up showers and thunderstorms will then be possible on Monday as a weak short wave trough pushes across the area. The best chance for thunderstorms will exist along and southeast of the I-44 corridor. Highs again on Monday should be in the middle to upper 80s. .LONG TERM...(Monday Night through Sunday) Issued at 307 PM CDT SUN JUL 5 2015 A cold front will then push southeast into portions of extreme southeastern Kansas and west-central Missouri Monday evening. Thunderstorms will erupt late Monday afternoon along this front from northern Missouri down the I-35 corridor into northern Oklahoma. Cold pool conglomeration will be very aggressive as low- level theta-e differentials will be strong. While this line may be outflow dominant and starting to weaken by the time it reaches west- central Missouri later Monday evening, the strong cold pool alone may result in some wind damage potential. In addition to the wind threat along the leading edge of this line, we will have to watch precipitation amounts closely. High moisture content in the atmosphere will support heavy rainfall potential as this weakening line moves into western Missouri and extreme southeastern Kansas Monday night. A good chance for showers and thunderstorms will then persist through Tuesday and Wednesday as that front settles into our region and remains nearly stationary. The prospects for heavy rainfall will persist and a Flash Flood Watch may eventually be needed. The potential for any strong to severe storms will be highly dependent on how much instability can develop. Global models then try to build a summertime upper level ridge of high pressure back to the north and west across the Lower Mississippi Valley late this week. This may promote that front shifting back to the north of the Ozarks...along with the better thunderstorm chances. After cooler temperatures around the midweek period, a warming trend is in store for later in the week given that ridging. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1250 PM CDT SUN JUL 5 2015 VFR conditions are expected at all terminals through the evening and into the overnight. Although the threat for an afternoon/evening shower or perhaps a storm are nonzero, the overall odds suggest the better chances will be over SGF and BBG. There is a strong signal for LLWS over all terminals after midnight. BBG will need to be watched again for visibility issues early Monday. Both surface winds and cloud cover are expected to increase by the end of this TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Frye
Hazardous weather outlook, Jul 5, 3:45 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT SUN JUL 5 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 345 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FOG RISK. DISCUSSION... HEAT INDEX VALUES WILL TOP OUT IN THE MID 90S TO NEAR 100 DEGREES THIS AFTERNOON OVER SOUTHEASTERN KANSAS AND WESTERN MISSOURI. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY THIS EVENING ALONG THE MISSOURI ARKANSAS BORDER AND OVER THE SOUTHWEST CORNER OF MISSOURI INTO EXTREME SOUTHEAST KANSAS. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. SOME STORMS MAY ALSO PRODUCE WIND GUSTS OVER 40 MPH. AN ISOLATED THUNDERSTORM WILL THEN BE POSSIBLE OVERNIGHT...MAINLY ACROSS THE EASTERN OZARKS. PATCHY FOG WITH VISIBILITIES DOWN TO A MILE OR LESS WILL BE POSSIBLE LATE TONIGHT OVER SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHERLY WIND GUSTS AROUND 30 MPH ARE EXPECTED ACROSS PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON MONDAY. THIS INCLUDES STOCKTON AND TRUMAN LAKES. THE CHANCE FOR THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE MONDAY NIGHT INTO WEDNESDAY. THIS MAY RESULT IN RENEWED FLOODING ACROSS THE AREA. THERE WILL THEN BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS TOWARDS THE END OF THE WEEK. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY EVENING ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS. THE MAIN POTENTIAL SEVERE WEATHER HAZARD WILL BE DAMAGING WIND GUSTS OVER 60 MPH. HEAT INDEX VALUES WILL EXCEED 95 DEGREES ON MONDAY...AND AGAIN HEADING INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 5, 4:07 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 PM CDT SUN JUL 5 2015 MOZ102-103-052130- BARRY MO-STONE MO- 407 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE AND EAST CENTRAL BARRY COUNTIES UNTIL 430 PM CDT... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAPE FAIR...OR 11 MILES NORTHWEST OF KIMBERLING CITY...MOVING NORTH AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CAPE FAIR...ELSEY AND GALENA. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE ROCK LAKE. PERSONS ON OR NEAR THE JAMES RIVER ARM OF TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR. LAT...LON 3688 9359 3678 9334 3667 9354 3675 9368 TIME...MOT...LOC 2107Z 202DEG 5KT 3677 9354 WISE
Special weather statement, Jul 5, 4:55 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 PM CDT SUN JUL 5 2015
MOZ090-052230-
GREENE MO-
455 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GREENE COUNTY UNTIL
530 PM CDT...
AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REPUBLIC...MOVING NORTHEAST AT 10 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE REPUBLIC.
INTERSTATE 44 BETWEEN MILE MARKERS 64 AND 69 WILL ALSO BE IMPACTED BY
THIS STORM.
LAT...LON 3710 9357 3724 9350 3719 9335 3710 9345
3710 9356
TIME...MOT...LOC 2156Z 211DEG 11KT 3712 9351
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:07 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Jul 5, 4:50 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jul 5, 4:55 PM CDT | Special Weather Statement | SGF | Greene | 35 min |
| Jul 5, 5:48 PM CDT | Special Weather Statement | SGF | Dallas | 42 min |
| Jul 5, 6:23 PM CDT | Special Weather Statement | SGF | Newton | 37 min |
| Jul 5, 6:37 PM CDT | Special Weather Statement | SGF | Jasper | 23 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.